Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 66, NWS Springfield, MO

June 15, 2017Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 15, 2017, 7:30 PM CDT for Cedar County, Missouri. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 7:30 PM CDT (00:30 UTC)
Expired
Jun 17, 2017, 6:27 AM CDT
In force
35 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.72 ft at Jun 15, 2017, 11:00 PM CDT.

actionminormoderate10152006/1506/1606/1706/18
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

157 
WGUS43 KSGF 160030
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
730 PM CDT Thu Jun 15 2017



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.


.This warning is based on Stockton Dam release amounts.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC039-161230-
/O.NEW.KSGF.FL.W.0066.170616T0030Z-170617T1127Z/
/CMZM7.1.ER.170615T2307Z.170616T0600Z.170616T1127Z.NO/
730 PM CDT Thu Jun 15 2017

For the Sac River near Caplinger Mills.    ...For the Sac River near 
Caplinger Mills...
* At  6:45 PM Thursday The stage was 16.2 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.0 feet by 
  around midnight. The river will fall below flood stage tomorrow 
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  16.2 Thu 07 PM  11.2   6.8   6.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
1 follow-up statement
020 
WGUS83 KSGF 161524
FLSSGF
Flood Statement
National Weather Service Springfield MO
1024 AM CDT Fri Jun 16 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-161554-
/O.CAN.KSGF.FL.W.0066.000000T0000Z-170617T1127Z/
/CMZM7.1.ER.170615T2307Z.170616T0400Z.170616T0706Z.NO/
1024 AM CDT Fri Jun 16 2017

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.* At  9:45 AM Friday The stage was 12.2 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 11.3 feet by tomorrow
  morning.

&&
               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Sac River Basin
  Caplinger Mills  16  12.2 Fri 10 AM  11.3   6.9   6.7

&&

LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:05 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 15, 6:05 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
605 PM CDT Thu Jun 15 2017

.SHORT TERM...(Late this Afternoon through Friday)
Issued at 222 PM CDT Thu Jun 15 2017

Our main focus will be on convection currently firing across
central Kansas. There are multiple contributing factors which
favor this convection growing upscale into a mesoscale convective
system (MCS) this evening. This includes an atmosphere which will
favor increasing thunderstorm coverage owing to a mid-level short
wave trough and a strengthening low level jet. Additionally,
strong differences in theta-e between the surface and 3 km agl
will support aggressive conglomeration of cold pools.

This system should take on forward propagating characteristics and
move southeast towards western Missouri this evening. Thus, we
have continued the mention of damaging winds and perhaps some
large hail from this MCS. This system should become increasingly
outflow dominant with time as it moves east across portions of
the Ozarks. Thus, the severe threat will wane the farther east you
go across the region.

Thunderstorm chances then appear to be rather low for Friday once
any remaining morning activity clears the area. We will have to
watch for any remaining outflow boundaries, however the presence
of short wave ridging should inhibit initiation over most areas.
Friday again looks very warm with highs in the upper 80s to lower
90s.

.LONG TERM...(Friday Night through Thursday)
Issued at 222 PM CDT Thu Jun 15 2017

The setup again looks favorable for MCS development Friday night,
but farther to the north from northern Kansas into southeastern
Nebraska and western Iowa. This system should then track southeast
and impact portions of central Missouri and the Missouri Ozarks.
There will again be a threat for damaging winds and perhaps some
hail with this activity.

Saturday then looks very warm and dry before a cold front pushes
through the area from Saturday night into Sunday morning. Chances
for showers and thunderstorms look pretty good for much of the
area with this frontal passage as upper level energy dives
southeast into the Great Lakes and Corn Belt. At this point, it is
tough to say when precipitation will clear out of the area on
Sunday.

Drier weather and cooler temperatures can then be expected to
start next work week. There is a weak signal for more
thunderstorm potential by midweek. Temperatures should warm back
up to near normal by Tuesday and especially Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 600 PM CDT Thu Jun 15 2017

KSGF/KJLN/KBBG tafs: Thunderstorms now over central KS will shift
southeast into the region within a few hours. Strong outflow wind
gusts will accompany these storms, especially over the Joplin
area. MVFR/brief IFR visibility with heavy rain can also be
expected. Ceilings will vary with the storms, but will generally
be vfr with periods of MVFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSA
Hazardous weather outlook, Jun 15, 3:49 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
349 PM CDT Thu Jun 15 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
349 PM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Elevated Lightning risk.
  Limited Excessive heat risk.

DISCUSSION...

Heat indices will remain in the middle and upper 90s into early
this evening.

Thunderstorms will continue to develop through this evening
across central Kansas. This activity will congeal into a cluster
of thunderstorms and move southeast into portions of southeastern
Kansas and western Missouri primarily west of Highway 65 later
this evening. Some of these storms will be strong to severe with
damaging winds and hail up to the size of quarters being the main
potential severe weather hazards. Frequent lightning and locally
heavy rainfall can also be expected from these storms.

This thunderstorm activity will then slowly weaken overnight as
it shifts east across the Missouri Ozarks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for thunderstorms will continue at times Friday into
the weekend. At this time the greatest coverage of storms looks
to be Friday night and again Saturday night. There is the risk
for strong to severe storms.

Seasonably hot and humid conditions are expected through the end
of the week with afternoon heat index values in the 95 to 105
degree range.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed tonight mainly west of the
 Highway 65 corridor.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:39 PM CDTSpecial Weather StatementSGFBarton, Vernon51 min
Jun 15, 11:11 PM CDTSpecial Weather StatementSGFMcDonald, Newton49 min
Jun 16, 3:26 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 15 more39 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.